Global existence of solutions to a reaction diffusion system based upon carbonate reaction kinetics
Congming Li Eric S. Wright
Communications on Pure & Applied Analysis 2002, 1(1): 77-84 doi: 10.3934/cpaa.2002.1.77
The carbonate system is an important reaction system in natural waters because it plays the role of a buffer, regulating the pH of the water. We present a global existence result for a system of partial differential equations that can be used to model the combined dynamics of diffusion, advection, and the reaction kinetics of the carbonate system.
keywords: partial differential equations Carbonate system
Modeling chemical reactions in rivers: A three component reaction
Congming Li Eric S. Wright
Discrete & Continuous Dynamical Systems - A 2001, 7(2): 377-384 doi: 10.3934/dcds.2001.7.373
What follows is the analysis of a model for dynamics of chemical reactions in a river. Dominant forces to be considered include diffusion, advection, and rates of creation or destruction of participating species (due to chemical reactions). In light of this, the model we will be using will be based upon a nonlinear system of reaction-advection-diffusion equations. The nonlinearity comes solely from the influences of the chemical reactions.
First, we will establish some general results for reaction diffusion systems. In particular, we will illustrate a class of reaction diffusion systems whose solutions are bounded from below by zero. We will also provide a local existence result for this class of problems. Afterwards, we will focus on the dynamics of an equidiffusive three component reaction system. Specifically, we will provide conditions under which one could be guaranteed the existence of global solutions. We will also discuss the qualities of the $\omega$-limit set for this system.
keywords: Reaction diffusion systems local existence.
Radial symmetry of solutions for some integral systems of Wolff type
Wenxiong Chen Congming Li
Discrete & Continuous Dynamical Systems - A 2011, 30(4): 1083-1093 doi: 10.3934/dcds.2011.30.1083
We consider the fully nonlinear integral systems involving Wolff potentials:

$\u(x) = W_{\beta, \gamma}(v^q)(x)$, $\x \in R^n$;
$\v(x) = W_{\beta, \gamma} (u^p)(x)$, $\x \in R^n$;



$ \W_{\beta,\gamma} (f)(x) = \int_0^{\infty}$ $[ \frac{\int_{B_t(x)} f(y) dy}{t^{n-\beta\gamma}} ]^{\frac{1}{\gamma-1}} \frac{d t}{t}.$

   After modifying and refining our techniques on the method of moving planes in integral forms, we obtain radial symmetry and monotonicity for the positive solutions to systems (1).        
   This system includes many known systems as special cases, in particular, when $\beta = \frac{\alpha}{2}$ and $\gamma = 2$, system (1) reduces to

$\u(x) = \int_{R^{n}} \frac{1}{|x-y|^{n-\alpha}} v(y)^q dy$, $\ x \in R^n$,
$v(x) = \int_{R^{n}} \frac{1}{|x-y|^{n-\alpha}} u(y)^p dy$, $\ x \in R^n$.


The solutions $(u,v)$ of (2) are critical points of the functional associated with the well-known Hardy-Littlewood-Sobolev inequality. We can show that (2) is equivalent to a system of semi-linear elliptic PDEs

$(-\Delta)^{\alpha/2} u = v^q$, in $R^n$,
$(-\Delta)^{\alpha/2} v = u^p$, in $R^n$


which comprises the well-known Lane-Emden system and Yamabe equation.
keywords: radial symmetry Wolff potentials nonlinear systems method of moving planes in integral forms norm estimates.
Harmonic maps on complete manifolds
Wenxiong Chen Congming Li
Discrete & Continuous Dynamical Systems - A 1999, 5(4): 799-804 doi: 10.3934/dcds.1999.5.799
In this article, we study harmonic maps between two complete noncompact manifolds M and N by a heat flow method. We find some new sufficient conditions for the uniform convergence of the heat flow, and hence the existence of harmonic maps.
Our condition are: The Ricci curvature of M is bounded from below by a negative constant, M admits a positive Green’s function and

$ \int_M G(x, y)|\tau(h(y))|dV_y $ is bounded on each compact subset. $\qquad$ (1)

Here $\tau(h(x))$ is the tension field of the initial data $h(x)$.
Condition (1) is somewhat sharp as is shown by examples in the paper.

keywords: Harmonic maps between complete heat flow method noncompact manifolds uniform convergence of heat flows.
Global well-posedness of the viscous Boussinesq equations
Thomas Y. Hou Congming Li
Discrete & Continuous Dynamical Systems - A 2005, 12(1): 1-12 doi: 10.3934/dcds.2005.12.1
We prove the global well-posedness of the viscous incompressible Boussinesq equations in two spatial dimensions for general initial data in $H^m$ with $m\ge 3$. It is known that when both the velocity and the density equations have finite positive viscosity, the Boussinesq system does not develop finite time singularities. We consider here the challenging case when viscosity enters only in the velocity equation, but there is no viscosity in the density equation. Using sharp and delicate energy estimates, we prove global existence and strong regularity of this viscous Boussinesq system for general initial data in $H^m$ with $m \ge 3$.
keywords: Boussinesq equations vortex stretching fluid mechannics. global existence
Weighted Hardy-Littlewood-Sobolev inequalities and systems of integral equations
Wenxiong Chen Chao Jin Congming Li Jisun Lim
Conference Publications 2005, 2005(Special): 164-172 doi: 10.3934/proc.2005.2005.164
In this paper, we consider systems of integral equations related to the weighted Hardy-Littlewood-Sobolev inequality. We present the symmetry, monotonity, and regularity of the solutions. In particular, we obtain the optimal integrability of the solutions to a class of such systems. We also present a simple method for the study of regularity, which has been extensively used in various forms. The version we present here contains some new developments. It is much more general and very easy to use. We believe the method will be helpful to both experts and non-experts in the field.
keywords: Weighted Hardy-Littlewood-Sobolev inequalities integral equations and systems moving planes in integral forms. radial symmetry monotonicity
A priori estimate for the Nirenberg problem
Wenxiong Chen Congming Li
Discrete & Continuous Dynamical Systems - S 2008, 1(2): 225-233 doi: 10.3934/dcdss.2008.1.225
We establish a priori estimate for solutions to the prescribing Gaussian curvature equation

$ - \Delta u + 1 = K(x) e^{2u}, x \in S^2,$    (1)

for functions $K(x)$ which are allowed to change signs. In [16], Chang, Gursky and Yang obtained a priori estimate for the solution of (1) under the condition that the function K(x) be positive and bounded away from 0. This technical assumption was used to guarantee a uniform bound on the energy of the solutions. The main objective of our paper is to remove this well-known assumption. Using the method of moving planes in a local way, we are able to control the growth of the solutions in the region where K is negative and in the region where K is small and thus obtain a priori estimate on the solutions of (1) for general functions K with changing signs.

keywords: semi-linear elliptic equations method of moving planes in a local way. Gaussian curvature Nirenberg problem a priori estimate
The singularity analysis of solutions to some integral equations
Congming Li Jisun Lim
Communications on Pure & Applied Analysis 2007, 6(2): 453-464 doi: 10.3934/cpaa.2007.6.453
We consider a system of Euler-Lagrange equations associated with the weighted Hardy-Littlewood-Sobolev inequality in $R^n$. We demonstrate that the positive solutions of the system of Euler-Lagrange equations are asymptotic to certain forms of limit around the center and near infinity, respectively. The results are proven using the optimal integrability conditions for the positive solutions of the system of equations.
keywords: Kelvin transform. Integral equations singularities asymptotic analysis
An extended discrete Hardy-Littlewood-Sobolev inequality
Ze Cheng Congming Li
Discrete & Continuous Dynamical Systems - A 2014, 34(5): 1951-1959 doi: 10.3934/dcds.2014.34.1951
Hardy-Littlewood-Sobolev (HLS) Inequality fails in the ``critical'' case: $μ=n$. However, for discrete HLS, we can derive a finite form of HLS inequality with logarithm correction for a critical case: $μ=n$ and $p=q$, by limiting the inequality on a finite domain. The best constant in the inequality and its corresponding solution, the optimizer, are studied. First, we obtain a sharp estimate for the best constant. Then for the optimizer, we prove the uniqueness and a symmetry property. This is achieved by proving that the corresponding Euler-Lagrange equation has a unique nontrivial nonnegative critical point. Also, by using a discrete version of maximum principle, we prove certain monotonicity of this optimizer.
keywords: HLS inequality Euler-Lagrange equation. maximum principle
Super polyharmonic property of solutions for PDE systems and its applications
Wenxiong Chen Congming Li
Communications on Pure & Applied Analysis 2013, 12(6): 2497-2514 doi: 10.3934/cpaa.2013.12.2497
In this paper, we prove that all the positive solutions for the PDE system \begin{eqnarray} (- \Delta)^k u_i = f_i(u_1, \cdots, u_m), \ x \in R^n, \ i = 1, 2, \cdots, m \ \ \ \ \ (1) \end{eqnarray} are super polyharmonic, i.e. \begin{eqnarray} (- \Delta)^j u_i > 0, \ j=1, 2, \cdots, k-1; \ i =1, 2, \cdots, m. \end{eqnarray}
To prove this important super polyharmonic property, we introduced a few new ideas and derived some new estimates.

As an interesting application, we establish the equivalence between the integral system \begin{eqnarray} u_i(x) = \int_{R^n} \frac{1}{|x-y|^{n-\alpha}} f_i(u_1(y), \cdots, u_m(y)) d y, \ x \in R^n \ \ \ \ \ (2) \end{eqnarray} and PDE system (1) when $\alpha = 2k < n.$

In the last few years, a series of results on qualitative properties for solutions of integral systems (2) have been obtained, since the introduction of a powerful tool--the method of moving planes in integral forms. Now due to the equivalence established here, all these properties can be applied to the corresponding PDE systems.

We say that systems (1) and (2) are equivalent, if whenever $u$ is a positive solution of (2), then $u$ is also a solution of \begin{eqnarray} (- \Delta)^k u_i = c f_i(u_1, \cdots, u_m), \ x \in R^n, \ i= 1,2, \cdots, m \end{eqnarray} with some constant $c$; and vice versa.
keywords: fractional power Laplacians. integral systems super poly-harmonic properties equivalences Poly-harmonic PDE systems

Year of publication

Related Authors

Related Keywords

[Back to Top]